Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Melbourne, FL

September 2, 2021Flagler County, Florida

NWS Melbourne, FL issued this special weather statement at Sep 2, 2021, 7:06 PM EDT for Flagler County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 2, 2021, 7:06 PM EDT (23:06 UTC)
Expired
Sep 2, 2021, 7:30 PM EDT
In force
24 min
Issued by
NWS Melbourne, FL
Hail
0.00 in
Wind
50

County Flagler County, FL

The radar

The Jacksonville radar (KJAX), 134 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 11.1 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2021-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 462 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2021-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
462 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
853 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

701 
WWUS82 KMLB 022306
SPSMLB

Special Weather Statement
National Weather Service Melbourne FL
706 PM EDT Thu Sep 2 2021
 
FLZ041-044-022330-
Northern Lake County FL-Inland Volusia FL-
706 PM EDT Thu Sep 2 2021

...A strong thunderstorm will impact portions of northwestern Volusia
County through 730 PM EDT...

At 706 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lake George, or near Pierson, moving east at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Pierson, Barberville, Lake George, Eldridge and Seville. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2939 8142 2926 8142 2926 8127 2917 8126
      2917 8164 2933 8164 2938 8145 2940 8143
TIME...MOT...LOC 2306Z 263DEG 18KT 2929 8155 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

$$

Cristaldi

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Sep 2, 3:27 PM EDT, 3 hours 39 minutes earlier.

Area forecast discussion, Sep 2, 3:27 PM EDT, 3 hours 39 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
327 PM EDT Thu Sep 2 2021

.DISCUSSION...

Rest of Today-Tonight...Coverage of shower and lightning storm
activity is beginning to increase across the area this afternoon,
with scattered to numerous storms developing by late afternoon.
The highest rain chances are along the coast (50-60%) with a bit
lower rain chances over the far interior (40%). Storms will be
capable of producing occasional to frequent lightning strikes,
gusty winds up to 40 mph, and locally heavy rainfall. Expect most
of the activity to push offshore by early evening, with a few
lingering showers along the coast through sunset. Conditions will
be mostly dry overnight as temps settle in the low to mid 70s.

Friday...The weak frontal boundary across Central FL will remain
in place for one additional day, leading to another active
afternoon of numerous showers and lightning storms. Weak westerly
steering flow will push storms toward the east and offshore,
especially south of the Cape. Slow moving storms will also lead to
an increased locally heavy rainfall threat into Friday
afternoon/early evening, which could produce minor standing water
issues across roadways and poor drainage areas. A few stronger
storms will also be capable of frequent lightning strikes and
gusty winds to 40-45 mph. Afternoon highs will be in the upper 80s
to low 90s. Overnight lows will be in the low to mid 70s.

Sat-Sun...(Previous Discussion) Weak low in the mid-upper levels
breaks off from the previously mentioned trough and lingers across
FL into this weekend, as frontal boundary fades. This feature
will keep a somewhat unsettled pattern in place, with sufficient
moisture for scattered showers and storms to form each afternoon
developing along the sea breeze boundaries. Greatest storm
coverage looks to be focused southeast of the I-4 corridor each
afternoon, where greater moisture will reside. Highs will continue
in the upper 80s to low 90s.

Mon-Wed...(Previous Discussion) Low aloft lifts north into early
next week and eventually gets absorbed by stronger trough
extending southward across the eastern U.S. into mid to late week.
Scattered showers and storms will continue to develop each
afternoon, with rain chances around 40 to 50 percent. Low level
winds look to remain rather weak even as they become more offshore
toward mid- week, which should still allow the east coast sea
breeze to move inland each day. However this may lead to a slower
inland progression, with highs in the mid 90s possible across the
interior toward mid- week with lows along the coast in the low
90s.

&&

.AVIATION...

Predominantly VFR conditions at the start of the TAF period.
Scattered to numerous showers and thunderstorms impacting Treasure
Coast terminals will push offshore over the next couple hours, with
isolated showers and thunderstorms in the vicinity until this
evening. Further north, showers and thunderstorms advancing eastward
with the west coast sea breeze will impact terminals from KISM and
KTIX northward later in the afternoon and early evening. Westerly
flow remains too strong for the east coast sea breeze to move
onshore, and without a sea breeze collision showers and storms will
remain isolated to scattered in the vicinity of east-central florida
terminals. VFR conditions prevail tonight, after convection clears
in the late evening, and Friday morning.

&&

.MARINE...

Rest of Today-Tonight...Scattered showers and lightning storms
will develop over the peninsula and move offshore across the local
Atlantic waters into this evening. Storms will be capable of
producing wind gusts up to 35 knots and occasional to frequent
lightning strikes. Most activity should dissipate after sunset,
with west winds around 10 knots overnight. Seas 2-3 feet.

Fri-Mon...The frontal boundary across the area is expected to
dissipate by the start of the weekend, with high pressure building
into the area. This will result in more variable and lighter winds
over the local waters. Winds generally out of the N/NE north of
Sebastian Inlet through Saturday, with winds eventually becoming
west by Monday. Seas 2-3 feet expected Friday, with 4 foot seas
building in offshore into the weekend. Scattered showers and
storms possible in the morning and early afternoon, before storms
shift inland late in the day.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  74  89  75  88 /  50  50  20  40
MCO  75  92  74  92 /  30  60  20  50
MLB  74  89  74  88 /  30  60  20  50
VRB  73  91  73  90 /  20  60  30  50
LEE  75  91  75  92 /  30  60  10  40
SFB  74  90  74  90 /  40  60  20  40
ORL  75  91  74  90 /  40  60  20  50
FPR  72  90  72  89 /  20  60  30  50

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

Rodriguez/Combs/Haley
Hazardous weather outlook, Sep 2, 10:06 AM EDT, 9 hours before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1006 AM EDT Thu Sep 2 2021

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-022100-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
1006 AM EDT Thu Sep 2 2021

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
Scattered showers and lightning storms will develop this afternoon
across east-central Florida. The primary threats will be cloud to
ground lightning strikes, gusty winds up to 40 mph, and heavy
rainfall.

.FLOOD IMPACT...
Periods of locally heavy rainfall are possible today. Rainfall
accumulations of 1 to 2 inches are possible in a few areas which
may cause temporary flooding of low lying and poor drainage areas.

.RIP CURRENT IMPACT...
There is a moderate risk of rip currents at all Central Florida
Atlantic beaches. Always swim within sight of a life guard, and
never enter the surf alone.

.MARINE THUNDERSTORM GUST IMPACT...
Scattered lightning storms will move toward the east at around 15
knots today. These storms could produce wind gusts near 35 knots
over some inland lakes and portions of the intracoastal, and
nearshore Atlantic waters through early evening.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
High chance of showers and lightning storms is expected on
Friday. Then, a more typical wet season pattern is forecast to
return this holiday weekend. Frequent lightning, gusty winds and
minor flooding from torrential downpours will be possible with
stronger storms.

The threat for rip currents is expected to be at least moderate
through Friday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today and tonight.

Kelly/Rodriguez

In the hours before

Special weather statement, Sep 2, 6:24 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Melbourne FL
624 PM EDT Thu Sep 2 2021

FLZ041-045-046-147-022315-
Northern Brevard County FL-Orange FL-Seminole FL-Inland Volusia FL-
624 PM EDT Thu Sep 2 2021

...A strong thunderstorm will impact portions of southeastern
Seminole, northeastern Orange and northern Brevard Counties through
715 PM EDT...

At 622 PM EDT, Doppler radar was tracking a strong thunderstorm near
Chuluota, moving east at 20 to 25 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Bithlo, Christmas, Chuluota and Titusville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2847 8074 2853 8113 2871 8112 2874 8072
TIME...MOT...LOC 2222Z 273DEG 21KT 2862 8104

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Cristaldi
Local storm report, Sep 2, 7:05 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
705 PM EDT THU SEP 2 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND GST     3 W KENNEDY SPACE CENTE 28.64N 80.75W
09/02/2021  M52 MPH          Brevard            FL   OTHER FEDERAL

            USSF TOWER 714 AT KSC REPORTED A 52MPH/45KT WIND GUST
            FROM THE SW

&&

CL
Special weather statement, Sep 2, 7:06 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
706 PM EDT Thu Sep 2 2021

FLZ041-044-022330-
Northern Lake County FL-Inland Volusia FL-
706 PM EDT Thu Sep 2 2021

...A strong thunderstorm will impact portions of northwestern Volusia
County through 730 PM EDT...

At 706 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lake George, or near Pierson, moving east at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Pierson, Barberville, Lake George, Eldridge and Seville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2939 8142 2926 8142 2926 8127 2917 8126
      2917 8164 2933 8164 2938 8145 2940 8143
TIME...MOT...LOC 2306Z 263DEG 18KT 2929 8155

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Cristaldi

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 6:24 PM EDTSpecial Weather StatementMLBSeminole51 min
Sep 2, 6:33 PM EDTSpecial Marine WarningMLB87 min
Sep 2, 7:12 PM EDTSpecial Weather StatementMLBSeminole48 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.